MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D10X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D10X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85250360S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient had a long gamma 4 nail implanted following a left intertrochantetic hip fracture in (b)(6) of 2025.The patient later reported experiencing increased pain.A follow up x-ray seemed to indicate a fractured nail.The device was subsequently revised, and a restoration modular total hip prosthesis was implanted.It was also reported that there was s a potential non-union.
 
Event or Problem Description
It was reported that the patient had a long gamma 4 nail implanted following a left intertrochantetic hip fracture in (b)(6) 2025.The patient later reported experiencing increased pain.A follow up x-ray seemed to indicate a fractured nail.The device was subsequently revised, and a restoration modular total hip prosthesis was implanted.It was also reported that there was s a potential non-union.
 
Additional Manufacturer Narrative
The reported event could be confirmed although the device was not returned but an x-ray was shared which confirms the alleged issue.A device inspection was not possible since the affected device was not returned.However, an x-ray was shared which reveals the breakage of the nail from the proximal hole at the level of the lag screw.Along with that both the locking screws at the distal end were also found to be broken.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.No indications of material, manufacturing or design-related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.As indicated in the event description and apparent on the x-ray, the likely reason for failure of nail appears to be non-union, however, more patient data and the affected device must be available to determine the exact root cause of the issue.If the device is received or if any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA4 - LONG NAIL, LEFT D10X360MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24698842
Report Number0008031020-2026-00485
Device Sequence Number10151848
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85250360S
Device Lot NumberK1CFF7E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer05/19/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown